Alert archive / Florida / High Surf Advisories in 2011
High Surf Advisory 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this high surf advisory at Feb 8, 2011, 10:18 AM EST for Pinellas County, Florida. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2011, 10:18 AM EST (15:18 UTC)
- Expired
- Feb 8, 2011, 6:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Tampa Bay, FL
County Pinellas County, FL
The radar
The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 3.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
273 WHUS42 KTBW 081518 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1018 AM EST TUE FEB 8 2011 ...HIGH SURF ADVISORY THROUGH 6 PM TODAY... .STRONG GUSTY NORTHWEST WINDS BEHIND A COLD FRONT HAVE GENERATED ROUGH SEAS AND HIGH SURF ALONG COASTAL AREAS OF WEST CENTRAL AND SOUTHWEST FLORIDA. HIGH SURF WILL BEGIN TO SUBSIDE TONIGHT AS WINDS DECREASE AND BECOME NORTH TO NORTHEAST. FLZ049>051-055-060-062-065-082300- /O.NEW.KTBW.SU.Y.0002.110208T1518Z-110208T2300Z/ PASCO-PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE- 1018 AM EST TUE FEB 8 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. WAVES AND SURF: HIGH SURF WILL AFFECT COASTAL AREAS OF WEST CENTRAL AND SOUTHWEST FLORIDA THROUGH THE DAY. THIS WILL ALSO CREATE STRONG RIP CURRENTS AT AREA BEACHES. ANYONE PLANNING BEACH ACTIVITIES SHOULD USE EXTREME CAUTION. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT...DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. ANOTHER METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS. THEN...SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY IS ISSUED WHEN DANGEROUS WATER ACTION IS EXPECTED ALONG THE COAST. THIS INCLUDES ROUGH SURF...LARGE BREAKING WAVES...RIP CURRENTS...AND STRONG UNDERTOW. BEACH GOERS ARE URGED TO HEED LIFEGUARD WARNINGS. && $$ HTTP://WWW.WEATHER.GOV/TAMPA
1 follow-up statement
765 WHUS42 KTBW 082306 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 606 PM EST TUE FEB 8 2011 FLZ049>051-055-060-062-065-090015- /O.EXP.KTBW.SU.Y.0002.000000T0000Z-110208T2300Z/ PASCO-PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE- 606 PM EST TUE FEB 8 2011 ...HIGH SURF ADVISORY HAS EXPIRED... SEAS OVER THE ADJACENT GULF WATERS AND SURF ALONG AREA BEACHES CONTINUES TO DECREASE EARLY THIS EVENING...THUS THE HIGH SURF ADVISORY HAS BEEN ALLOW TO EXPIRE. $$ HTTP://WWW.WEATHER.GOV/TAMPA
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this high surf advisory went out at Feb 8, 9:15 AM EST, 1 hour 3 minutes earlier.
Area forecast discussion, Feb 8, 9:15 AM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
915 AM EST TUE FEB 8 2011
.FOR THE MORNING UPDATE...WINDS OVER THE COASTAL WATERS SUBSIDING
BELOW SCA CRITERIA...HOWEVER HAZARDOUS SEAS WILL CONTINUE ESPECIALLY
OVER THE OUTER WATERS. HAVE ISSUED A SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS FOR ALL WATERS FROM 20 NM TO 60 NM OFFSHORE. NEAR
SHORE TO 20 NM OFFSHORE SHOULD EXERCISE CAUTION THROUGH THE DAY AS
SEAS OF 4 TO 6 FEET WILL CONTINUE. OTHERWISE SURFACE HIGH PRESSURE
CONTINUES TO BUILD OVER WEST CENTRAL AND SOUTHWEST FLORIDA WITH DRY
COOL AIR ADVECTING OVER THE REGION ON NORTHWEST WINDS. CURRENTLY
MOSTLY CLOUDY SKIES FROM TAMPA BAY NORTH DUE TO RESIDUAL MOISTURE
TRAPPED UNDER A STRONG SUBSIDENCE INVERSION...ALONG WITH STRONG COLD
AIR ADVECTION IN THE BOUNDARY LAYER. SKIES WILL BECOME MOSTLY SUNNY
ACROSS THE ENTIRE FORECAST AREA BY THIS AFTERNOON. WILL UPDATE THE
ZONES TO ADD MORNING CLOUDINESS FROM TAMPA NORTH.
&&
.AVIATION...
AREAS OF MVFR CIGS CONTINUE AROUND THE TAMPA BAY AREA AND ALONG THE
COAST IN SW FL THIS MORNING WITH CIGS GENERALLY 2-3K FT. THESE CIGS
TO MIX OUT LATE THIS MORNING INTO EARLY AFTERNOON FOR VFR CONDITIONS
ALL AREAS LATER THIS AFTERNOON-TONIGHT.
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 AM THIS MORNING FOR
BONITA BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO
ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20
NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS
TO SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO SUWANNEE RIVER
OUT 20 TO 60 NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM THIS
AFTERNOON FOR BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO
SUWANNEE RIVER OUT 20 TO 60 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...13/OGLESBY
LONG TERM/AVIATION...25/DAVISHazardous weather outlook, Feb 8, 4:35 AM EST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 435 AM EST TUE FEB 8 2011 FLZ039-042-043-048>052-055>057-060>062-065-082145- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 435 AM EST TUE FEB 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...WIND AND SEA IMPACT... HAZARDOUS BOATING CONDITIONS CONTINUE OVER THE COASTAL WATERS WITH THE SMALL CRAFT ADVISORY EXPIRING AT 10 AM THIS MORNING. MARINERS SHOULD CONSIDER REMAINING IN PORT AND WAIT UNTIL CONDITIONS IMPROVE. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...FLOOD IMPACT... EXTENDED PERIODS OF RAIN AND EVEN SOME LOCALIZED HEAVY RAIN COULD AGAIN BRING BRIEF FLOODING CONDITIONS...ESPECIALLY OVER LOCATIONS OF POOR DRAINAGE...INTERSECTIONS AND LOW LYING AREAS ON THURSDAY. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. REYNES
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 9:00 AM EST | Small Craft Advisory for Hazardous Seas | TBW | 7 hr |
Nearby
High Surf Advisories in Florida, 2011Every high surf advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.